Hail, Linn
- When
- July 13, 1:24 AM PST
- Where
- Linn County, Lacomb
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.583, -122.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jul 12, 8:00 PM PST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 900 PM PDT MON JUL 12 2004 .SYNOPSIS...A SURFACE TROUGH OF LOW PRESSURE CURRENTLY OVER WESTERN OREGON WILL SHIFT E OF THE CASCADES TONIGHT TURNING THE LOW LEVEL FLOW ONSHORE. AN UPPER LEVEL LOW OFFSHORE WILL KEEP THE UPPER LEVEL FLOW OUT OF THE S...WITH SEVERAL WEAK DISTURBANCES LIFTING N THROUGH THE REGION OVER THE NEXT FEW DAYS. BY THE WEEKEND...THE UPPER TROUGH WILL SHIFT E TOWARDS THE COAST. && .DISCUSSION SHORT TERM...DOPPLER RADAR INDICATED A FEW TSTM CELLS OVER THE CENTRAL CASCADES EARLIER THIS EVENING THAT HAVE WEAKENED AND MOVED NORTHEAST OUT OF THE CWA. AT 0240Z THE RADAR SHOWED SOME NEW CELLS DEVELOPING EAST OF SALEM AND CORVALLIS MOVING NORTH INTO THE WILLAMETTE VALLEY. THE 00Z MESO ETA AND GFS SUPPORT THIS CONVECTIVE ACTIVITY IN ASSOCIATION WITH A SHORTWAVE MOVING NORTH OVERNIGHT...AND EVEN EXTEND THE AREA NORTHWEST INTO THE LOWER COLUMBIA TILL AT LEAST 12Z. WILL UPDATE THE ZONES TO INCLUDE A SLIGHT CHANCE OF TSTMS TILL 12Z...AT WHICH TIME THE ONSHORE PUSH SHOULD START DAMPENING THE CONVECTIVE ACTIVITY. LOW CLOUDS HAVE MOVED N ALONG THE COAST PAST NEWPORT AND METARS INDICATE ONSHORE FLOW HAS BEGUN OVER SW PART OF FORECAST AREA. AS THE THERMAL INDUCED TROUGH SHIFTS E OVERNIGHT...A GOOD SW MARINE PUSH SHOULD ENSUE. MARINE PUSH WILL STABILIZE AND COOL AIR MASS IN AREAS W OF THE CASCADES FOR TUE...WHILE SOUTHERLY UPPER LEVEL FLOW WITH WEAK SHORTWAVES LIFTING N WILL KEEP A SLIGHT CHANCE FOR CONVECTION OVER THE CASCADES GOING TUE AND WED. AS UPPER LEVEL FLOW PICKS UP MORE OF A WESTERLY COMPONENT...CONVECTIVE POTENTIAL SHOULD SHIFT E OF FORECAST AREA THU. WITH DEEPENING MARINE AIR OVERNIGHT AND A SHORTWAVE LIFTING THROUGH...EXPECT SOME FOG AND DRIZZLE LATER TONIGHT OVER COASTAL REGIONS. LIKENS .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...EXTENDED MODELS TENDING TOWARDS THE GFS SOLUTION OF SHIFTING THE LONGWAVE TROUGH E TOWARDS THE FORECAST AREA. SEE NO REASON TO CHANGE AWAY FROM THE CURRENT FORECAST WHICH HAS SMALL CHANCES FOR SHOWERS...WITH THE BEST CHANCES ON THE N COAST. .PRELIMINARY POINT POPS AST 221122 PDX 21111- SLE 21111- EUG 1111-- && .PQR WATCHES/WARNINGS/ADVISORIES... .OR/WA...NONE.
ORZ001>013-WAZ019>023-039-040-131330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OREGON 513 AM PDT MON JUL 12 2004 ORZ001>013-WAZ019>023-039-040-131330- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST- CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA- LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY- NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 513 AM PDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
The Portland,OR radar (KRTX), 127 km away, was scanning. The volume nearest the first event began at 09:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414515.